Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 9, 1999, 9:27 PM CDT for Lincoln County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 1999, 9:27 PM CDT (02:27 UTC)
- Expired
- May 9, 1999, 10:15 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 9:30 PM CDT | Hail 1 | Sutherland, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2480 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KLBF 100229 RRA SVRLBF NEC111-100315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 927 PM CDT SUN MAY 9 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA * UNTIL 1015 PM CDT * AT 924 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 11 MILES NORTHWEST OF NORTH PLATTE OR 6 MILES NORTHEAST OF HERSHEY... MOVING NORTH AT 40 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS NORTH OF INTERSTATE 80 FROM HERSHEY TO SUTHERLAND. PEA TO MARBLE SIZED HAIL WAS REPORTED FROM THIS STORM AT 925 PM CDT IN THE TOWN OF HERSHEY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. WERT &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:56 PM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, May 9, 2:56 PM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT SUN MAY 9 1999 SEVERE THREAT MAIN CONCERN TONIGHT... 18Z SFC ANALYSIS SHOWED SFC LOW CENTER BETWEEN DEN AND CYS WITH WARM FRONT EXTENDING SE FROM LOW CNTR TO NE OF AKO TO ALONG THE NEB/KS STATELINE TO NEAR TOP. DRYLINE LOCATED EAST OF AKO...S INTO EXTREME SERN NM. VISIBLE SAT LOOP INDICATES MAINLY HIGH CIRRUS SHIELD PRESENTLY OVER WESTERN NEB ASSOCIATED WITH WEAK 5H S/W LIFTING NE WITH A SERIES OF WAVES INDICATED ON WV IMAGERY TO MOVE THROUGH DURING THE NEXT 24 HOURS. ACCUS WHICH WAS OVER THE W THIS MORNING NOW EXTENDING N TO S OVER PORTIONS OF CNTRL NEB. 12Z MODEL RUNS WERE COMPARATIVE THROUGH 36 HOURS WITH VARIATIONS DEVELOPING BEYOND. OVERALL PREFERRED THE ETA SOLUTION THROUGH 36 HOURS WITH MAIN COLD FRONT TO MOVE THROUGH MONDAY. MODEL TEMPERATURE GUIDANCES CLOSE AND BLEND USED. THIS EVENING WARM FRONT TO THE SOUTH WILL CONTINUE TO LIFT N AND BE AT LEAST ONE FOCUS FOR TSTM DEVELOP. 8H SLY LLJ STRENGTHENS TO 65 KTS BY MIDNIGHT WITH THE ATMOSPHERE TO CONTINUE TO MOISTEN OVERNIGHT. THIS EVENING ACROSS THE W LIS WILL BE -6 TO -8 WITH CAPE VALUES USING ETA TO 3200 J/KG. WEAK CAP IN PLACE SHOULD QUICKLY ERODE LATE THIS AFTN WITH SCATTERED TSTMS IN THE W...THEN ACTIVITY INCREASING WHILE MOVING FURTHER E INTO BETTER MOISTURE AXIS WITH DWPTS RANGING FM THE LOWER 50S OVER THE ERN PANHNDLE TO 60 AT MCK ATTM. MAIN TSTM ACTIVITY EXPECTED ACROSS THE WEST THROUGH MIDNIGHT THEN THUNDERSTORMS CONTINUING INTO THE OVERNIGHT HOURS AS UPPER LEVEL DIVERGENCE AIDS IN PROVIDING LIFT. THE SFC LOW WILL MOVE TO NEAR OGA BY MIDNIGHT WITH THE APEX OF WARM FRONT EXTENDING E-NE ACROSS NRN NEB. DRIER AIR WILL BEGIN TO FILTER INTO THE SW AS THE DRYLINE PUSHES EAST. MONDAY MORNING THE FRONT WILL MOVE SLOWLY EAST ACROSS WESTERN NEBRASKA WITH STRONGER 5H S/W TO MOVE THROUGH. BY AFTN THE FOCUS FOR SEVERE STORMS WILL BE ACROSS THE NCNTRL FA AS THE 8H SLY LLJ CONTINUES TO PULL MOISTURE NWD WITH HIGH PW RATES FOR SOME THUNDERSTORMS TO PRODUCE VERY HEAVY RAIN. DECENDING MOTION INCREASES IN THE W ON MONDAY AFTN WITH SHOWERS POSSIBLE. MONDAY NIGHT THE FRONT WILL BE E OF THE FA AS THE MAIN 5H LOW MOVES NE INTO SCNTRL SD. THE COLD POOL ASSOCIATED WITH THIS FEATURE MAY BE SUFFICIENT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS IN THE WEST AND WILL REINTRODUCE THUNDERSTORMS FOR THE OVERNIGHT PERIODS MAINLY ACROSS THE NRN FA. MONDAY NIGHT INTO TUESDAY THE MODELS SOLUTIONS DIVERGE WITH TRACK OF THE 5H LOW WITH BLEND OF ETA/AVN MODELS USED. WEAK RIDGING WILL BE IN PLACE AT THE SFC AS WAVES OF ENERGY CONTINUE TO ROTATE THROUGH THE UPPER LEVEL FLOW. KEPT WITH MAINLY DRY WITH SOME HIGH CLOUDINESS FOR THE DAY ON TUESDAY. FOR THE EXTENDED ZONAL FLOW DEVELOPS ALOFT WED AND THU WITH THE UPPER FLOW BECOMING MORE SOUTHWEST THURSDAY NIGHT INTO FRI. HIGH PRESSURE WILL DOMINATE AT THE SFC ON WED INTO THU BEFORE LEESIDE LOW REFORMS OVER ERN CO. WILL MODIFY WED FOR MAINLY DRY THEN CHANCE OF SHOWERS OR THUNDERSTORMS THU AND FRI. TEMPERATURES CLOSE TO MRF BASED GUIDANCES. .LBF...NONE KECK
In the hours before
Local storm report, May 9, 8:41 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT SUN MAY 9 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0804 PM 15 WSW STOCKVILLE NE 1.75 INCH HAIL
05/09/99 FRONTIER
WERTLocal storm report, May 9, 8:41 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT SUN MAY 9 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0804 PM 15 WSW STOCKVILLE NE 1.75 INCH HAIL
05/09/99 FRONTIER
WERTLocal storm report, May 9, 9:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME OF REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 PM CDT SUN MAY 9 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 15 WSW STOCKVILLE NE 1.75 INCH HAIL
05/09/99 FRONTIER
WERTLocal storm report, May 9, 9:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME OF REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 PM CDT SUN MAY 9 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 15 WSW STOCKVILLE NE 1.75 INCH HAIL
05/09/99 FRONTIER
WERTThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 66 min |
| May 9, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 60 min |
| May 9, 10:05 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| May 9, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 66 min |
| May 9, 11:16 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.